Mathematische Zeitschrift

, Volume 243, Issue 2, pp 263–289

Regularity for the approximated harmonic map equation and application to the heat flow for harmonic maps

  • Roger Moser
Original article

DOI: 10.1007/s00209-002-0463-1

Cite this article as:
Moser, R. Math Z (2003) 243: 263. doi:10.1007/s00209-002-0463-1

Abstract.

Let \(\Omega \subset{\mathbb R}^n (n \ge 2)\) be open and \(N \subset {\mathbb R}^K\) a smooth, compact Riemannian manifold without boundary. We consider the approximated harmonic map equation \(\Delta u + A(u)(\nabla u, \nabla u) = f\) for maps \(u \in {H^1(\Omega, N)}\), where \(f \in L^p(\Omega,{\mathbb R}^K)\). For \(p > \frac{n}{2}\), we prove Hölder continuity for weak solution s which satisfy a certain smallness condition. For \(p = \frac{n}{2}\), we derive an energy estimate which allows to prove partial regularity for stationary solutions of the heat flow for harmonic maps in dimension \(n \le 4\).

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Roger Moser
    • 1
  1. 1.Max-Planck-Institute for Mathematics in the Sciences, Inselstraße 22–26, 04103 Leipzig, Germany (e-mail: moser@mis.mpg.de) DE